Are there any antidepressants that don't cause nausea/sickness Watch

Anonymous #1
#1
Report Thread starter 3 years ago
#1
I know this is a bit of a difficult question to answer as with all medication it will vary from person to person, but overall is there a particular group of antidepressants that are known to have less awful side effects? Particular feeling very sick for a while?

I have severe anxiety at the moment and I've been prescribed Prozac in the past, however I was too afraid to take it due to hearing so many horror stories of how it made users feel very sick. Same goes for Citalopram.

I know it probably sounds stupid and it's likely in many people's opinions that suffering a few weeks of side effects is preferable due to the help of the medication in the long term. However without going into major details, part of my anxiety is related to emetophobia, therefore taking something that runs the risk of causing feelings of sickness isn't really viable for me.

Again I understand this is difficult to answer as most of the drugs list nausea as a side effect but I was just interested to hear people's opinions/advice.

Thanks very much in advance.
quote
reply
username861942
Badges: 3
Rep:
?
#2
Report 3 years ago
#2
Hey, I have emetophobia too so I understand the worry that comes with taking new meds! Just to say I've never had any problems with fluoxetine or Citalopram, nor any anti depressant I've been on (the only med that has made me feel sick as a side effect is the anti psychotic aripiprazole). But I remember hearing that the antidepressant mirtazapine can also be used as an anti-emetic so I guess the risk of that making you feel sick is pretty low. It may be hard getting a Dr to prescribe that as a first drug as normally it's prescribed if others haven't worked.

Hope that helped

Posted from TSR Mobile
1
quote
reply
Simes
Badges: 16
Rep:
?
#3
Report 3 years ago
#3
(Original post by Anonymous)
Again I understand this is difficult to answer as most of the drugs list nausea as a side effect but I was just interested to hear people's opinions/advice.
Go back to your GP and explain.

Refusing to take prescribed antidepressants is unwise.

Listed side effects are possible side effects, not likely side effects.

The GP could prescribe you anti-nausea medication too.

Don't rely on random strangers on the internet for medical advice. Go back to your GP.
0
quote
reply
Noodlzzz
  • Community Assistant
Badges: 19
Rep:
?
#4
Report 3 years ago
#4
How long did you take them for?

The side effects often go after 2 weeks.
0
quote
reply
Punk_Rock_Socks
Badges: 14
Rep:
?
#5
Report 3 years ago
#5
I'm taking prozac for depression now, I felt a teeny bit sick for about the first week and maybe a little bit more twitchy but then that all went away. That is my personal experience and as you said, it'll be different for everyone
0
quote
reply
leahjayex
Badges: 0
Rep:
?
#6
Report 3 years ago
#6
Im on trazadone and there is barely any side affects I have a really sensitive stomach so citalopram made me really ill! but trazadone just makes you tired but thats really all! also mirtazapine is good too!
Hope this helps
0
quote
reply
Ebony19
Badges: 12
Rep:
?
#7
Report 3 years ago
#7
(Original post by Punk_Rock_Socks)
I'm taking prozac for depression now, I felt a teeny bit sick for about the first week and maybe a little bit more twitchy but then that all went away. That is my personal experience and as you said, it'll be different for everyone
When you say twitchy what do you mean like ful muscles twitch or the small twitches in various parts of your body?
0
quote
reply
Punk_Rock_Socks
Badges: 14
Rep:
?
#8
Report 3 years ago
#8
(Original post by Ebony19)
When you say twitchy what do you mean like ful muscles twitch or the small twitches in various parts of your body?
It's just like small twitches, its not bad enough to disturb whatever I'm doing. Sorry i cant explain it any better!
0
quote
reply
Ebony19
Badges: 12
Rep:
?
#9
Report 3 years ago
#9
(Original post by Punk_Rock_Socks)
It's just like small twitches, its not bad enough to disturb whatever I'm doing. Sorry i cant explain it any better!
That makes sense like not a whole muscle just a small part of you twitches
0
quote
reply
Sabertooth
Badges: 20
Rep:
?
#10
Report 3 years ago
#10
I see mirtazapine has already been mentioned. I second that. However whenever I went cold turkey on it I felt incredibly nauseated (although didn't actually throw up). Just something to be aware of.

Posted from TSR Mobile
0
quote
reply
Clez
Badges: 19
Rep:
?
#11
Report 3 years ago
#11
Im on 40mg Citalopram atm and I find thats pretty ok, mainly symptom-less once youre into it.

I wouldnt recommend Fluroxetine - that gave me such unimaginably bad stomach ache - but I guess everyone is different.

Shop about a bit, theres plenty about that have the pros and cons.

So yeah, Citalopram is good - just dont expect to have any/fun sex whilst youre getting used to it XD
0
quote
reply
valkyrie-grey
Badges: 11
Rep:
?
#12
Report 3 years ago
#12
I was on Fluoxetine first and I was severely ill, lost a lot of weight e.t.c so I took myself off them. I'm now on Citalopram and had the dosage upped recently, the doctor however prescribed anti sickness tablets to go with them. I find I don't need to take them anymore and the Citalopram is much better
0
quote
reply
McNuggetsAhoy
Badges: 0
Rep:
?
#13
Report 3 years ago
#13
I took Fluoxetine and never had any problems on it. Certainly no sickness or nausea.

I came off it easily as well. Just stopped taking it and no problems at all.
0
quote
reply
JoyKF
Badges: 1
Rep:
?
#14
Report 4 months ago
#14
My doctor prescribed Citalopram for hot flushes. Worked well but the only side effect I had was urinary stress incontinence which I wasn't prepared to live with. I am now, a few years later, suffering depression and am seeing my GP today but am terrified of being given an antidepressant that makes my hair thin (list it all when I had cancer so quite keen to keep it all now), makes me nauseous or piles on the weight. Currently taking Gabapentin for hot flushes and peripheral neuropathy (which was actually caused by statinsPrescribed, so they're in the bin now) but want to stop taking it. Any help gratefully received.
0
quote
reply
Curtis88
Badges: 1
Rep:
?
#15
Report 3 months ago
#15
Citalopram make me really ill my partner had to phone the ambulance as I was hallucinating, being sick, shaking and in agony with chest pains. Turns out it was an allergic reaction to citalopram. Really frightened to try any others now
0
quote
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Did you get less than your required grades and still get into university?

Yes (71)
30.21%
No - I got the required grades (133)
56.6%
No - I missed the required grades and didn't get in (31)
13.19%

Watched Threads

View All